Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 82, NWS Nashville, TN

July 18, 2025Montgomery County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 18, 2025, 7:26 PM CDT for Montgomery County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 7:26 PM CDT (00:26 UTC)
Expired
Jul 18, 2025, 9:56 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 22 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1921 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

387 
WGUS54 KOHX 190026
FFWOHX
TNC125-190330-
/O.NEW.KOHX.FF.W.0082.250719T0026Z-250719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
726 PM CDT Fri Jul 18 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Central Montgomery County in middle Tennessee...

* Until 1030 PM CDT.

* At 726 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clarksville, Palmyra and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3663 8712 3663 8713 3662 8713 3661 8712
      3656 8713 3656 8714 3655 8714 3655 8713
      3655 8712 3654 8712 3652 8712 3650 8712
      3644 8735 3640 8756 3653 8758 3664 8711

FLASH FLOOD...RADAR INDICATED

$$

Mueller
1 follow-up statement
573 
WGUS74 KOHX 190256
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
956 PM CDT Fri Jul 18 2025

TNC125-190306-
/O.CAN.KOHX.FF.W.0082.000000T0000Z-250719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery TN-
956 PM CDT Fri Jul 18 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MONTGOMERY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3663 8712 3663 8713 3662 8713 3661 8712
      3656 8713 3656 8714 3655 8714 3655 8713
      3655 8712 3654 8712 3652 8712 3650 8712
      3644 8735 3640 8756 3653 8758 3664 8711

$$

Mueller

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 6:40 PM CDT, 46 minutes earlier. Its key messages:

  • Updated at 637 PM CDT Fri Jul 18 2025
  • Afternoon and early evening showers and thunderstorms will continue for the foreseeable future.
  • The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm.
  • It'll be hot and humid each afternoon with Heat Index values above 100 in many areas west of the Cumberland Plateau -- even hotter next week!
Area forecast discussion, Jul 18, 6:40 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
640 PM CDT Fri Jul 18 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 637 PM CDT Fri Jul 18 2025

- Afternoon and early evening showers and thunderstorms will
  continue for the foreseeable future.

- The risk of severe weather is low, however, heavy rainfall,
  gusty winds, and frequent lightning will be possible with any
  storm.

- It'll be hot and humid each afternoon with Heat Index values
  above 100 in many areas west of the Cumberland Plateau -- even
  hotter next week!

&&

.UPDATE...
Issued at 637 PM CDT Fri Jul 18 2025

We are seeing quite a few scattered thunderstorms across the area
early this evening. This scattered activity will continue for the
next few hours but will gradually diminish after the sunset.
Heavy rain will be the main threat with any thunderstorms and
can't rule out localized flash flooding. Otherwise the severe
threat is low but maybe some gusty winds with any of the stronger
cells. Mainly dry conditions by midnight. It will be mild and
humid overnight with lows in the low to mid 70s.

&&

.SHORT TERM...
(Rest of today through tonight)
Issued at 1042 AM CDT Fri Jul 18 2025

An extremely stagnant weather pattern persists across Middle TN --
so much so that visible satellite and surface observations look
almost identical to this time yesterday. Temperatures at this hour
are just below yesterday's curve, so I think we're good without the
Heat Advisory. However, the differential heating that will result
from the obvious boundary blanketed across the mid-state is likely
to once again spark showers and thunderstorms this afternoon into
the early evening hours. Looking over CAMs and NBM guidance, there
seems to be a continuity between the two suggesting our northwest
quadrant (north of I-40 and west of I-65) as the favored area for
heavy rain today. This is not to say that other areas won't see
rain, but the stronger QPF signals are coming from this area. HREF
data suggests 50-70% chance for greater than 1 inch and at least
a 10% chance of 3+ inches. For this reason, interests in this part
of the mid-state will want to monitor our social media channels
and the radar as environmental conditions still present a concern
for heavy rainfall over a short period of time potentially leading
to localized flooding. Gusty winds and lots of lightning will
also be hazards this afternoon and evening. If you have outdoor
plans, please remain weather aware. Storms should wane prior to 9
pm and those who see rain will likely deal with patchy fog in the
morning.

&&

.LONG TERM...
(Saturday through next Friday)
Issued at 1042 AM CDT Fri Jul 18 2025

I'm inclined to pull up yesterday's AFD to copy and paste the rest
of the discussion. It hasn't changed a lick. Low triple digit heat
index values, along with low to medium diurnal thunderstorm chances
each afternoon. Heard that before?

Extended guidance also remains consistent. Upper level ridging is
expected to start exerting itself over the region Monday into
Tuesday and for the rest of the week, the resultant temperatures
will be mid to upper 90s -- on the mercury -- west of the Cumberland
Plateau. Heat Index values that are being spit out during this time
frame surpass 110 degrees in several areas which means we may very
well surpass Heat Advisory conditions and climb right into that
Excessive Heat territory for the second half of next week. This
should reduce thunderstorm coverage each day, but not eliminate it
all together.

&&

.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Fri Jul 18 2025

Isolated to scattered thunderstorms over the area early this
evening will mostly dissipate by 04Z with very low probability for
impacts at terminals. Where storms occur, very heavy downpours
will be the main feature. Otherwise, VFR conditions will continue
through this evening with light southwest winds

MVFR cigs and vsbys (low clouds and patchy fog) will develop
after 08Z then improve again to VFR around 16Z. Scattered
thunderstorms will develop area-wide Saturday afternoon and early
evening. Prob30 has been included for all terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  91  76  95 /  60  60  30  40
Clarksville    75  90  77  93 /  60  50  20  30
Crossville     69  84  70  88 /  30  70  40  60
Columbia       73  89  74  93 /  30  60  20  40
Cookeville     72  85  72  89 /  40  60  50  60
Jamestown      70  84  71  87 /  40  60  40  70
Lawrenceburg   73  87  72  91 /  30  60  20  40
Murfreesboro   74  90  74  94 /  30  70  30  50
Waverly        73  89  74  92 /  40  50  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Mueller
SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....13

In the hours before

Special weather statement, Jul 18, 3:04 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
304 PM CDT Fri Jul 18 2025

TNZ011-033-034-182045-
Fentress TN-Overton TN-Pickett TN-
304 PM CDT Fri Jul 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OVERTON...WESTERN
PICKETT AND NORTHWESTERN FENTRESS COUNTIES THROUGH 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jamestown, Byrdstown, and Allardt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3662 8501 3637 8489 3638 8529 3654 8526
      3662 8511
TIME...MOT...LOC 2003Z 239DEG 2KT 3650 8507

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:56 PM CDTAreal Flood AdvisoryOHXRutherford, Wilson2 hr
Jul 18, 9:39 PM CDTAreal Flood AdvisoryOHXDavidson, Williamson4 hr
Jul 18, 10:53 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson3 hr
Jul 19, 11:48 AM CDTHeat AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 17 more32 hr
Jul 19, 5:52 PM CDTSpecial Weather StatementOHXMacon, Robertson, Sumner23 min
Jul 19, 6:18 PM CDTSpecial Weather StatementOHXJackson, Macon, Robertson, Sumner, Trousdale42 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.